Taxotere/Docetaxal ACHES - Any Tips?

Morning All :slight_smile:
I had my 1st round of Taxotere on Tuesday (Had 3 EC already) and I started last night with the aching legs, thighs, feel, knees, joints and shoulders. Took paracetamol as advised, went to bed with a hot water bottle wedged between my kneeds but woke at 2.30am so uncomfortable from aching, been drifting in and out of sleep and then finally gave up and got up at 6am.

Anyone any tips on how to improve this? Does getting out and walking help or anything at all?

I’m going to hit the ibuprofen today but I know you other fellow chemoers will probably be able to advise things that have helped them that the nurses don’t know - which is why this is also a great physcial resource!

Thanks Chucks :)) xxx

Hi EK, sorry you’ve had such a bad night - sounds as though the Tax truck has well and truly hit.

If you’ve got any codeine you could try that - I found it was the best thing for the aches and also helped me to sleep, although of course it does have other unwanted side effects (cement digestive system!) so use it with great care and only when needed.

I bought myself an electric heat pad which was brilliant as I could lay it across my legs and it covered a bigger area than a hot water bottle/wheat bag and I didn’t have to get up to heat it up again.

If you can go for a short walk at all every day then it’s supposed to help, although I’m not sure whether it actually did or not!

the Tax aches really are awful so I really sympathise with you. I had a couple of days after Tax 1 where I could barely walk becauase it was so painful. Like a lot of people though I found that the aches weren’t nearly as bad after Tax 2 & 3.

Unfortunately Tax can also cause muscle weakness and fluid retention which is also painful and in my case was quite debilitating. This hit in week two and got worse with each cycle, but now is a huge amount better (seven weeks after Tax3).

Good luck with it - at least none of it is permanent!

Thanks Alto - that’s a great help :slight_smile:
CAn’t afford heat pads, money unbelivably tight, but good idea to have codeine, may do that at night to knock me out and then take some gentle laxatives at the same time, I also suffer from getting bunged up on codeine.

xxx

Ibus are better than para for reducing inflammation so maybe that could be more help.
I suffer permanently from bones, muscles and ligaments that are hurty-hurty and can no longer take anything from the ibu/aspirin family due to Crohn’s. You can see why I’m on weekly Taxol, not 3-weekly.

I have something on script for neuropathic pain and I also take co-codamol when it gets too much - you can’t take them with paras but you can double them up with ibus. You can get 8/500 co-cods over the counter but would need a script for anything stronger like I have. Oncy is aware of what I take and is Ok with it but **you will need to ask your Oncy/nurses first before dabbling**

Beware - the codeine element is addictive and should be taken only short-term and when absolutely necessary. I only take them when desperate. At one point a few years back, I was in a LOT of pain and was on 240 mg of codeine a day for months. When I cut out the last one, I got the shakes. It was very sobering.

Oh, and quite annoyingly, I never get ‘high’ on codeine like most folk do :frowning:

Hi - I took paracetomol AND Ibuprofen alternatively every two hours or so during the day… Brufen with meals, paracetomol in between. I have friends who are Pain Nurses and their advice is to keep on top of pain; not let it get out of control; and you can take paracetomol/brufen AND codeine together if you absolutely have to. I found taking something regularly kept it at bay mostly… good to know that it can be easier after Tax 2/3!!! I’ve just had an assessment by Occy Health who wrote, “her main problem is fatigue” - they SOOO didn’t listen if that’s what they think! Having a raw mouth and being unable to eat pain-free was significant!!!

Jane: “you can take paracetomol/brufen AND codeine together” I know, I said that you can’t take para and co-codamol because each CC tab has 500mg of para in it.

Accidental paracetamol overdose is often fatal and has killed a friend of ours. Let’s be careful out there.

fair enough Ninja! Wasn’t recommending co-codamol AND paracetomol. It’s wise to be cautious though… would hate to cause anyone harm!

It’s very easy for folk not well up on meds to confuse codeine and co-codamol; I’m sure that loads never read all the cautions on the packets. Like you, would hate to cause any one any harm.

I use codeine for the aches,on prescription.
Not having much luck with them though this time.

I had awful joint pains with tax, it would floor me for days. I took brufen and paracetemol together and zopiclone at night. I found a nice warm bath with something like radix really helped as well x

ARGGGHHHHHHHHHHHH! 2 days now of unbelivable aching and pains! 2 nights of very broken painful “sleep”.
Took 60mg Codeine last night, helped me detach a bit from pain enough to sleep but wide awake in agony a few hours later.
Rang unit this morning, said try ibuprofen and codeine today and if no better tomorrow then go to Huddersfield Royal over weekend and see if they’ll write me up a script for something stronger.
She said that it’s the injections that do it - and that the aches and pains are because your bone marrow is overproducing in response to the injections and thats what is causing it, from lower back to feet.

You know, I moaned about EC Chemo - I wish I had indigestion again now rather than THIS - LOL, honestly!!!

It’s my 35th Birthday today - happy birthday to me but no wine :smiley:

I had chronic leg pains after first TAX and paracetemol didn’t even take the edge off. Co-codemol was slightly better so I asked my ONC for some stronger pain killers for this time. He prescribed Tramadol which seem to be working. I’m on day 3 after TAX2 now and although the pains are there, the Tramadol are keeping them at bay and making it possible to actually move around unlike last time

Happy Birthday EK…no wine? Choice? I drink (in moderation) - was told I could… not that it tastes as good as usual! Hang on in there - it’s horrid isn’t it? It WILL pass… (just not soon enough!) Jane

Thanks GI Jane - I just thought not a good idea if taking codeine etc to be drinking, doesn’t taste as nice but could do now i don’t have ingigestion :wink:

Maybe getting ratted would help with the pain - LOL.

Yes the aches and pains are horrid - does it last the whole course of injections then? Urgh. K xxx

Happy birthday EK! Wish you have a good day and may the pains and aches leave you away today…

I am day3 post tax1 and I have been trying to do mild exercises every morning which I think is helping with the pains as I have not noticed them as yet, tho I maybe talking too early!..

hope you feel better soon, sending a massive cyber hug:)

nas

x

Happy birthday Kat xx

hi kat,

i had 6 tax, after the 3rd i honestly didnt think i would have any more of the poison, i had flu like symptoms on day 2-3, floored and in bed day 5-8, couldnt even walk i was crawling on my hands and knees to the bathroom, day 9 mouth full of thrush, no taste, day 10 starting to improve, up until next dose, then it all started over again, worse each time,

i took tramadol for the pain, also helps you to sleep,
nystatin for thrush in mouth, difflam mouthwash too,

tax for me was VERY difficult there were times when i almost stopped it, but i just couldnt let it beat me,

keep persevering and listen to your body, it is hard but you can do it xx liz xx

This is what I did. It worked for me but is a pretty big commitment, (BTW I now would not drink soya milk). Also I think cutting out all salt is very important

breastcancercare.org.uk/forum/viewtopic.php?f=25&t=25655&p=423555&hilit=+gretchen+please+read#p423555

I was advised to take a combination of paracetamol and ibuprofen before the pains started-I had awful pain from day 3 of tax1 but took the recommended meds on days 2 and 3 of tax2 and had no pain at all.
Vx